Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 21, 2011, 4:05 AM MDT. It took effect at Oct 22, 2011, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 4:05 AM MDT (10:05 UTC)
- In effect from
- Oct 22, 2011, 12:00 AM MDT
- Expired
- Oct 21, 2011, 1:08 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWUS75 KTFX 211005 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 405 AM MDT FRI OCT 21 2011 MTZ009-010-048-212200- /O.NEW.KTFX.HW.A.0018.111022T0600Z-111024T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 405 AM MDT FRI OCT 21 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING: STRONG WEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH THIS WEEKEND AS SEVERAL WEATHER DISTURBANCES ALONG WITH A STRONG UPPER-LEVEL JET MOVE OVER THE NORTHERN ROCKIES. THE STRONGEST WINDS ARE EXPECTED ON SATURDAY MORNING AND THEN AGAIN LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. LOCAL GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING THIS WEEKEND...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. 89. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
623 WWUS75 KTFX 211908 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 108 PM MDT FRI OCT 21 2011 MTZ009-048-220600- /O.UPG.KTFX.HW.A.0018.111022T0600Z-111024T0000Z/ /O.NEW.KTFX.HW.W.0037.111022T1200Z-111024T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 108 PM MDT FRI OCT 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: GUSTY WEST WINDS WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE THROUGH THIS WEEKEND...AS A SERIES OF WEATHER DISTURBANCES ALONG WITH STRONG JET STREAM WINDS MOVE OVER THE NORTHERN ROCKIES. THERE WILL BE PERIODS WHEN WINDS WILL DECREASE FOR A FEW HOURS THEN STRENGTHEN AGAIN...WITH THE STRONGEST WINDS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. LOCAL GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING THIS WEEKEND...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-220600- /O.UPG.KTFX.HW.A.0018.111022T0600Z-111024T0000Z/ /O.NEW.KTFX.HW.W.0037.111022T1800Z-111023T2100Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 108 PM MDT FRI OCT 21 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: GUSTY WEST WINDS WILL DEVELOP AROUND MIDDAY SATURDAY AND CONTINUE THROUGH SUNDAY AFTERNOON...AS A SERIES OF WEATHER DISTURBANCES ALONG WITH STRONG JET STREAM WINDS MOVE OVER THE NORTHERN ROCKIES. THERE WILL BE PERIODS WHEN WINDS WILL DECREASE FOR A FEW HOURS THEN STRENGTHEN AGAIN...WITH THE STRONGEST WINDS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY MORNING. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. LOCAL GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH FAVORED TERRAIN LOCATIONS. * IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING THIS WEEKEND...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. * LOCATIONS AFFECTED INCLUDE: CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 20, 10:55 PM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Oct 20, 10:55 PM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 PM MDT THU OCT 20 2011 AVIATION SECTION UPDATED .UPDATE... A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH WESTERLY FLOW ALOFT WILL KEEP PERSISTENT CLOUDINESS OVER MUCH OF THE FORECAST AREA THROUGH TONIGHT. BETTER CHANCES FOR SCATTERED SHOWERS FROM THIS DISTURBANCE STILL APPEARS TO BE OVER THE WESTERN MTNS AND SOUTH OF A LINE FROM ROUGHLY ROGERS PASS TO LEWISTOWN. WINDS WILL DIMINISH SOME AS THE SURFACE TROUGH MOVES EAST AND A WEAKER NW PRESSURE GRADIENT DEVELOPS OVERNIGHT. CURRENT FORECAST IS GENERALLY ON TRACK WITH NO UPDATES PLANNED THIS EVENING. HOENISCH && .AVIATION... UPDATED 0500Z. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD ACROSS SOUTHWEST MONTANA THROUGH FRIDAY MORNING. AS A RESULT...EXPECT SCATTERED LIGHT RAIN SHOWERS CURRENTLY OVER THE ROCKY MOUNTAIN FRONT TO GRADUALLY SPREAD EASTWARD TOWARDS THE HELENA AND BOZEMAN AREAS BY 12Z FRIDAY MORNING. ANY SHOWER ACTIVITY WILL BE LIGHT...BUT A FEW MOUNTAINS COULD BE OBSCURED AT TIMES BY LOWER CLOUDS/PRECIPITATION. SURFACE WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON FRIDAY IN THE CUT BANK AND GREAT FALLS AREAS. EXPECT GENERALLY VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD OVER THE NORTHERN PLAINS OF NORTH CENTRAL MONTANA. BRUSDA && .PREV DISCUSSION... /ISSUED 550 PM MDT THU OCT 20 2011/ THIS AFTERNOON THROUGH SATURDAY EVENING...LATEST ANALYSIS SHOWS NRN ROCKIES AREA IN THE TRANSITION ZONE BETWEEN AN UPPER LEVEL TROUGH OVER WESTERN CANADA AND A LARGE HIGH PRESSURE RIDGE OVER THE SOUTHWEST STATES AND GREAT BASIN. THIS IS PRODUCING A BROAD AREA OF WESTERLY/ZONAL FLOW ALOFT OVER MONTANA WITH WEAK DISTURBANCES AND SOME POCKETS OF PACIFIC MOISTURE EMBEDDED WITHIN THE FLOW. ONE OF THESE WEAK SYSTEMS WILL CONTINUE TO MOVE THROUGH OUR REGION THIS AFTN/EVE...RESULTING IN A LOT OF CLOUDS BUT LITTLE TO SHOW FOR IT IN TERMS OF PRECIPITATION...WITH JUST A FEW LIGHT RAIN/SNOW SHOWERS ALONG THE NORTHERN ROCKY MTN FRONT. SYSTEM WILL MOVE INTO ERN MT THIS EVE BUT THE NEXT DISTURBANCE IS CLOSE BEHIND...ALREADY LOCATED IN CENTRAL WA/OR. FORECAST MODELS ARE INDICATING THIS NEXT WAVE WILL BE A BIT STRONGER AND CARRY A BIT MORE MOISTURE SO HAVE INCREASED PROBABILITY OF PRECIP FROM GREAT FALLS SOUTH TO BOZEMAN/DILLON FOR TOMORROW MORNING BUT OVERALL CHANCES ARE STILL ONLY IN THE 20-35 PERCENT RANGE. ANY PRECIP THAT THAT OCCUR WILL BE LIGHT...JUST A FEW HUNDREDTHS OF AN INCH IN MOST CASES. THE FRIDAY SYSTEM EXITS QUICKLY INTO SOUTH CENTRAL MT...WITH DECREASING CLOUD COVER AND DRY CONDITIONS EXPECTED OVER MUCH OF THE FORECAST AREA. FLOW ALOFT BECOMES MORE NORTHWESTERLY ON SATURDAY...AS PART OF THE LARGE CANADIAN TROF DRIFTS INTO NORTH CENTRAL CANADA. THIS WILL TIGHTEN THE GRADIENT BETWEEN THE TROF AND UPPER RIDGE...CREATING BREEZY TO GUSTY WINDS OVER CENTRAL AND NORTH CENTRAL MT SAT AFTN/EVE AND INTO SUN. ADDITIONAL MOISTURE MAY BRING A FEW LIGHT SHOWERS ALONG THE CONTINENTAL DIVIDE AND OVER NORTH CENTRAL COUNTIES. TEMPERATURES WILL REMAIN CLOSE TO TYPICAL LATE OCT VALUES WITH HIGHS IN THE MID 50S TO LOW 60S TOMORROW AND SATURDAY. WARANAUSKAS SATURDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS IN DECENT AGREEMENT TO START THE PERIOD. NORTHWEST FLOW ALOFT SATURDAY NIGHT WILL BRING SHOWERS TO THE ROCKY MOUNTAIN FRONT. THE EUROPEAN MODEL DEVELOPS WEAK UPPER RIDGING ON SUNDAY FOR GENERALLY DRY CONDITIONS...THE EXCEPTION BEING ISOLATED SHOWERS OVER THE NORTHWEST PORTION OF THE COUNTY WARNING AREA. WINDS DO INCREASE DURING THIS TIME...THOUGH...WITH THE POSSIBILITY OF HIGH WINDS ALONG THE ROCKY MOUNTAIN FRONT. WILL CONTINUE TO MONITOR THIS FOR THE TIME BEING. AN UPPER TROF MOVES TO WESTERN MONTANA MONDAY. THE MODELS DIFFER WITH THE EFFECTS OF THIS FEATURE WITH THE EUROPEAN MODEL DEPICTING A DEEPER TROF AND MUCH WETTER CONDITIONS THAN THE GFS. HOWEVER...MODELS ARE IN ENOUGH AGREEMENT REGARDING AT LEAST LIGHT PRECIPITATION WITH NORTHERLY UPSLOPE WINDS THAT LIKELY POPS SEEM WARRANTED AT THIS TIME FOR MONDAY AND MONDAY NIGHT. THE CHANCE FOR MEASURABLE SNOW...THOUGH...AT LOWER ELEVATIONS SEEMS A BIT LOW...SO MAY MENTION THE CHANCE FOR RAIN/SNOW MIX AT LOWER ELEVATIONS IN HAZARDOUS WEATHER OUTLOOK. AS THE UPPER TROF MOVES EAST OF THE AREA TUESDAY...CYCLONIC FLOW ALOFT WILL KEEP SCATTERED SHOWERS IN THE PICTURE. MUCH COOLER AIR ASSOCIATED WITH THE UPPER TROF PASSAGE TUESDAY WILL LIKELY BRING SNOW TO THE MOUNTAINS AND A MIX OF RAIN AND SNOW TO THE PLAINS. AN UPPER RIDGE AMPLIFIES OVER THE WESTERN UNITED STATES ON WEDNESDAY AND PUSHES EAST ON THURSDAY...USHERING IN A DRIER AND WARMING PERIOD. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES ON SUNDAY BUT DROP TO NEAR SEASONAL AVERAGES MONDAY. TEMPERATURES TUESDAY AND WEDNESDAY WILL LIKELY NOT MAKE IT OUT OF THE 40S WITH NEAR SEASONAL READINGS RETURNING AGAIN ON THURSDAY. EMANUEL/COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 40 59 47 62 / 20 10 20 10 CTB 34 57 43 59 / 20 10 10 10 HLN 38 59 41 61 / 30 20 10 10 BZN 35 59 36 60 / 30 30 10 10 WEY 28 50 29 50 / 20 20 10 10 DLN 35 58 36 57 / 20 20 10 10 HVR 32 61 42 66 / 10 10 10 10 LWT 37 58 40 61 / 10 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 20, 2:47 PM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MDT THU OCT 20 2011 MTZ008>015-044>055-212100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 247 PM MDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST FROM BRITISH COLUMBIA ACROSS THE NORTHERN ROCKIES AND MONTANA MONDAY AND MONDAY NIGHT. THIS SYSTEM WILL BRING A GOOD CHANCE FOR SOME AREAS TO SEE THE FIRST SNOW OR RAIN/SNOW MIX OF THE SEASON...HOWEVER AT THIS TIME PRECIPITATION AMOUNTS LOOK TO BE FAIRLY LIGHT AT LOWER ELEVATIONS AND SIGNIFICANT ACCUMULATIONS ARE NOT ANTICIPATED. A COOLER AIRMASS WILL ALSO ACCOMPANY THE ARRIVAL OF THIS SYSTEM WITH OVERNIGHT LOW TEMPERATURES MONDAY AND TUESDAY NIGHT POTENTIALLY DIPPING INTO THE TWENTIES ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 1:08 PM MDT | High Wind Warning | TFX | 39 hr |
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.